Alert archive / Florida / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 45, NWS Tallahassee, FL

March 26, 2005Madison County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 26, 2005, 9:50 AM EST for Madison County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2005, 9:50 AM EST (14:50 UTC)
Expired
Mar 26, 2005, 10:15 AM EST
In force
25 min
Issued by
NWS Tallahassee, FL
Area
Counties, with a storm outline in the text

County Madison County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2005-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 469 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2005-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
469 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 261450
SVRTAE
FLC079-261515-
/O.NEW.KTAE.SV.W.0045.050326T1450Z-050326T1515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
950 AM EST SAT MAR 26 2005

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MADISON COUNTY IN FLORIDA
  THIS INCLUDES THE CITY OF MADISON

* UNTIL 1015 AM EST

* AT 947 AM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
  PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS LOCATED 9 MILES SOUTH
  OF MADISON...AND MOVING NORTHEAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MADISON BY 1000 AM EST...

LAT...LON 3033 8352 3037 8355 3060 8334 3062 8332
      3062 8327 3049 8325 3046 8322 3041 8322
      3027 8338 3027 8342

$$
1 follow-up statement
000 
WWUS52 KTAE 261506
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1005 AM EST SAT MAR 26 2005

FLC079-261515-
/O.CON.KTAE.SV.W.0045.000000T0000Z-050326T1515Z/
MADISON FL-
1005 AM EST SAT MAR 26 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1015 AM EST FOR
EASTERN MADISON COUNTY...

AT 958 AM EST...TRAINED WEATHER SPOTTERS REPORTED NICKEL TO ICE CUBE SIZED
HAIL WITH THIS STORM...WHICH WAS LOCATED NEAR LEE...OR ABOUT 6 MILES 
SOUTHEAST OF MADISON...MOVING NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHEAST OF HANSON BY 1010 AM EST...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TALLAHASSEE. OR YOU
CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN TALLAHASSEE DIRECTLY AT
850-942-8833 TO REPORT SEVERE WEATHER.

LAT...LON 3033 8352 3037 8355 3060 8334 3062 8332
      3062 8327 3049 8325 3046 8322 3041 8322
      3027 8338 3027 8342

$$

48-TURNAGE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 3:08 AM EST, 6 hours 42 minutes earlier.

Area forecast discussion, Mar 26, 3:08 AM EST, 6 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
308 AM EST SAT MAR 26 2005

.SYNOPSIS...THE 04 UTC SURFACE ANALYSIS WAS RATHER COMPLICATED, WITH
A WAVY COLD FRONT EXTENDING FROM EASTERN TENNESSEE DOWN TO
SOUTHEAST TEXAS. A WEAK STATIONARY FRONT EXTENDED FROM SOUTH
CAROLINA DOWN TO SOUTHEAST LOUISIANA, AND AN EAST-WEST ORIENTED WARM
FRONT WAS ACROSS MUCH OF THE NORTHERN GULF. THE VAPOR LOOPS SHOWS A
SHORT WAVE TROUGH OVER EASTERN TEXAS. DENSE FOG IS BEING REPORTED
AT MANY OF THE STATIONS IN OUR AREA.

&&

.SHORT TERM...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS POSSIBLE
TODAY THROUGH SUNDAY. THE DENSE FOG CURRENTLY OVER OUR AREA SHOULD
DISSIPATE BY MID TO LATE MORNING, SO ITS DOUBTFUL THE FOG WILL
SIGNIFICANTLY HINDER INSOLATION AND INSTABILITY. WE HAVE
LEANED HEAVILY TOWARDS THE GFS FOR THIS FORECAST BECAUSE IT SEEMS TO
HAVE A GOOD HANDLE ON THE AFOREMENTIONED WARM FRONT. THIS FEATURE
WILL BE CRITICAL TODAY BECAUSE IT MAY SERVE AS A BOUNDARY FOR
ENHANCED VORTICITY AS IT PROPAGATES INLAND ACROSS OUR FORECAST AREA
THIS AFTERNOON. THIS SITUATION RESEMBLES WHAT HAPPENED FRIDAY
MORNING, BUT THIS TIME THERE WILL BE MORE INSTABILITY AND THE
THUNDERSTORMS WILL LIKELY BE SURFACE BASED (AS OPPOSED TO ELEVATED).
THE COMBINATION OF ADEQUATE DEEP LAYER VERTICAL WIND SHEAR,
INSTABILITY, AND SYNOPTIC SCALE LIFT (FROM WARM AIR ADVECTION AND Q-G
FORCING FROM AN APPROACHING SHORT WAVE TROUGH) WILL INITIATE
NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON. SOME OF THESE
STORMS WILL BECOME SUPER CELLS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS. AS SOME OF THESE STORMS APPROACH AND MOVE NORTH OF
THE WARM FRONT THEY COULD SPAWN TORNADOES. THE STORM PREDICTION
CENTER HAS JUSTIFIABLY PLACED OUR ENTIRE COUNTY WARNING AREA IN A
MODERATE RISK FOR SEVERE WEATHER.

AS THE WARM FRONT MOVES NORTH OF OUR AREA TONIGHT THERE MAY BE A
BRIEF REPRIEVE, ESPECIALLY FOR SOUTHEAST PORTIONS OF OUR FORECAST
AREA. HOWEVER, AS THE NIGHT GOES ON A SQUALL LINE WILL LIKELY
DEVELOP AND MOVE EAST AHEAD OF AN APPROACHING COLD FRONT. INCREASING
DEEP LAYER SHEAR, STRONG SYNOPTIC SCALE LIFT, GOOD THERMODYNAMICS,
AND STRONG UPPER LEVEL DIVERGENCE INDICATE THIS SQUALL LINE
WILL BE SEVERE, AND THAT STORMS THAT DEVELOP AHEAD OF THIS LINE COULD
ALSO BE SEVERE. ONCE AGAIN DAMAGING WINDS, LARGE HAIL, AND
TORNADOES WILL BE POSSIBLE. THE SEVERE WEATHER THREAT WONT REALLY
END UNTIL EARLY SUNDAY EVENING AS THE COLD FRONT FINALLY MOVES
THROUGH. MONDAY WILL BE COOLER AND DRIER.

&&

.MARINE...
WINDS AND SEAS WILL LIKELY INCREASE TO ADVISORY TONIGHT, AND STAY AT
ADVISORY LEVELS THROUGH MONDAY.

&&

.FIRE WEATHER...
DRY, WINDY CONDITIONS COULD CAUSE SOME AREAS IN FLORIDA TO REACH RED
FLAG CONDITIONS MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  80  66  79  56 /  70  70  80  50
PANAMA CITY  77  67  74  54 /  70  70  80  30
DOTHAN       77  64  79  49 /  80  90  60  20
ALBANY       78  66  76  53 /  70  90  70  40
VALDOSTA     79  66  79  57 /  70  70  70  60
CROSS CITY   81  67  80  59 /  60  50  70  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...DENSE FOG ADVISORY UNTIL 9 AM EST (8 AM CST).
GA...DENSE FOG ADVISORY UNTIL 9 AM EST (8 AM CST).
FL...DENSE FOG ADVISORY UNTIL 9 AM EST (8 AM CST).

&&

FOURNIER
Hazardous weather outlook, Mar 26, 5:30 AM EST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
530 AM EST SAT MAR 26 2005

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-262200-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
530 AM EST SAT MAR 26 2005

THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.

...A SIGNIFICANT SEVERE WEATHER EVENT IS POSSIBLE TODAY THROUGH
SUNDAY...

.DAY ONE...
THERE IS A MODERATE RISK OF SEVERE WEATHER TODAY THROUGH SUNDAY. A
WARM FRONT WILL MOVE SLOWLY NORTH ACROSS THE REGION TODAY. THIS FRONT
WILL INTERACT WITH AN UPPER LEVEL DISTURBANCE TO INITIATE NUMEROUS
SHOWERS AND THUNDERSTORMS...ESPECIALLY LATER THIS MORNING AND
AFTERNOON. THERE WILL BE SUFFICIENT INSTABILITY AND VERTICAL WIND
SHEAR FOR SOME OF THESE STORMS TO BECOME SEVERE...CAPABLE OF
PRODUCING DAMAGING WINDS...LARGE HAIL...OR EVEN A FEW TORNADOES.

.DAYS TWO THROUGH SEVEN...
A COLD FRONT WILL APPROACH THE REGION FROM THE WEST TONIGHT AND
SUNDAY. MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD
OF THIS FRONT...AND CONDITIONS APPEAR TO BE FAVORABLE FOR SOME OF
THESE STORMS TO BE SEVERE. ONCE AGAIN DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. THE STORMS SHOULD
DIMINISH SUNDAY NIGHT AS THE COLD FRONT MOVES THROUGH.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THROUGH SUNDAY.

.RIP CURRENTS...
THERE IS A MODERATE RISK OF RIP CURRENTS TODAY. A RIP CURRENT IS A
STRONG NARROW CURRENT OF WATER FLOWING FROM THE BEACH THROUGH THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER.

FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.

FOURNIER

In the hours before

Special weather statement, Mar 26, 9:44 AM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
944 AM EST SAT MAR 26 2005

FLZ019-261513-
MADISON FL-
INCLUDING THE CITIES OF...MADISON
944 AM EST SAT MAR 26 2005

AT 943 AM EST(843 AM CST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM JUST SOUTHWEST OF HOPEFUL MOVING
NORTHEAST AT 40 MPH. THIS STORM SHOULD AFFECT THE CITY OF MADISON.
AROUND 10 AM.

THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH WHICH MAY
TOPPLE SMALL TREES AND BRANCHES...UP TO DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...AND TORRENTIAL DOWNPOURS WHICH MAY CAUSE
LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS.

48-TURNAGE
Local storm report, Mar 26, 9:48 AM EST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
948 AM EST SAT MAR 26 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0943 AM     HAIL             MOSELEY HALL            30.35N 83.58W
03/26/2005  0.88 INCH        MADISON            FL   TRAINED SPOTTER

&&

TJT

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 8:43 AM ESTSevere Thunderstorm WarningTAETaylor32 min
Mar 26, 9:15 AM ESTSevere Thunderstorm WarningTAEMadison, Taylor30 min
Mar 26, 10:10 AM ESTSevere Thunderstorm WarningTAEMadison35 min
Mar 26, 2:35 PM ESTSevere Thunderstorm WarningTAEGulf40 min
Mar 26, 6:45 PM ESTSevere Thunderstorm WarningTAEHolmes, Walton30 min
Mar 26, 6:47 PM ESTSevere Thunderstorm WarningTAELafayette, Taylor43 min

Nearby

Severe Thunderstorm Warnings in Florida, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.